Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

F. Bethuel - G. Orlandi - D. Smets

Quantization and motion law for Ginzburg-Landau vortices

created by orlandi on 10 Mar 2006
modified on 23 Feb 2007


Published Paper

Inserted: 10 mar 2006
Last Updated: 23 feb 2007

Journal: Arch. Rational Mech. Anal.
Volume: 183
Number: 2
Pages: 315-370
Year: 2007


We study the vortex trajectories for the two-dimensional complex parabolic Ginzburg-Landau equation without well-preparedness assumption. We prove that the trajectory set is rectifiable, and satisfies a weak motion law. In the case of degree $\pm 1$ vortices, the motion law is satisfied in the classical sense. Moreover, dissipation occurs only at a finite number of times. Away from these times, possible collisions and splittings of vortices are constrained by algebraic equations involving their topological degrees.

Quantization properties of the energy and potential densities play a central role in the proofs.

Keywords: parabolic equations, Ginzburg-Landau, vortex dynamics


Credits | Cookie policy | HTML 5 | CSS 2.1